Alert archive / Mississippi / Heat Advisories in 2012
Heat Advisory 13, NWS Memphis, TN
NWS Memphis, TN issued this heat advisory at Sep 5, 2012, 4:53 AM CDT for 4 states. It took effect at Sep 5, 2012, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2012, 4:53 AM CDT (09:53 UTC)
- In effect from
- Sep 5, 2012, 11:00 AM CDT
- Expired
- Sep 5, 2012, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
All 42 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Hardeman County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 32 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3336 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625 WWUS74 KMEG 050953 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 453 AM CDT WED SEP 5 2012 ...HEAT AND HUMIDITY TO BUILD ACROSS THE MID SOUTH TODAY... .AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE MID SOUTH TODAY WILL ALLOW TEMPERATURES TO RISE INTO THE MID TO UPPER 90S. HIGH HUMIDITY WILL ACCOMPANY THE HEAT AND RESULT IN HEAT INDICES GREATER THAN 105 DEGREES. RELIEF IN THE FORM OF SCATTERED THUNDERSTORMS LATER THIS AFTERNOON AND EVENING MAY OCCUR ACROSS NORTHERN AREAS AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>004-007-008-010>017-020>024-TNZ001-019-048>051-088>090- 060000- /O.NEW.KMEG.HT.Y.0013.120905T1600Z-120906T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-TUNICA-TATE-COAHOMA-QUITMAN- PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE- YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-DYER-LAUDERDALE-TIPTON- HAYWOOD-CROCKETT-SHELBY-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...TUPELO... AMORY...ABERDEEN...DYERSBURG...COVINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR 453 AM CDT WED SEP 5 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * HEAT INDEX READINGS...BETWEEN 105 AND 109 DEGREES. * TIMING...LATE MORNING THROUGH EARLY EVENING. * IMPACTS...HEAT RELATED ILLNESS SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT IF THE PROPER PROTECTIONS ARE NOT TAKEN. DEHYDRATION CAN OCCUR QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS. ALSO REMEMBER TO BEAT THE HEAT AND CHECK THE BACK SEAT. DO NOT LEAVE CHILDREN UNATTENDED IN VEHICLES TODAY. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ JLH
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this heat advisory went out at Sep 5, 4:37 AM CDT, 16 minutes earlier.
Area forecast discussion, Sep 5, 4:37 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
437 AM CDT WED SEP 5 2012
.DISCUSSION...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE REMAINS STRETCHED ACROSS THE
MID SOUTH THIS MORNING. THIS RIDGE WILL BEGIN TO BREAK DOWN ACROSS
NORTHERN PORTIONS OF THE FORECAST AREA LATER THIS AFTERNOON AS A
MID LEVEL SHORTWAVE NOTED ON EARLY MORNING WATER VAPOR IMAGERY
ACROSS EASTERN KANSAS AND OKLAHOMA APPROACHES THE REGION. THIS
SHORTWAVE WILL LIKELY MOVE ACROSS THE NORTHERN PORTIONS OF THE
AREA AND TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS. DEEP LAYER
SHEAR IS FORECAST TO INCREASE TO AROUND 30 KTS OVER NORTHERN
SECTIONS AND WILL COMBINE WITH STRONG INSTABILITY WITH SBCAPE
VALUES GREATER THAN 3000 J/KG...LI/S BETWEEN -6C AND -10C...AND
MID LEVEL LAPSE RATES AROUND 6.5C/KM. THESE PARAMETERS COMBINED
WITH THE APPROACHING SHORTWAVE COULD POSE SOME THREAT FOR AT LEAST
LOOSELY ORGANIZED SEVERE STORMS ACROSS OUR NORTHERN COUNTIES.
PLAN TO ADD MENTION OF POSSIBLE SEVERE STORMS IN OUR NORTH THIS
AFTERNOON AND EARLY EVENING.
THE OTHER BIG STORY TODAY WILL BE THE BUILDING HEAT AND HUMIDITY
EXPECTED PRIOR TO STORM DEVELOPMENT. LATEST THOUGHTS ARE THAT
TEMPERATURES WILL LIKELY RISE INTO THE MID AND UPPER 90S COMBINED
WITH DEWPOINTS IN THE LOW TO MID 70S. THIS COMBINATION OF HEAT AND
HUMIDITY RESULTS IN HEAT INDEX VALUES IN EXCESS OF 105 DEGREES
ACROSS THE WESTERN TWO-THIRDS OF THE MID SOUTH. A HEAT ADVISORY
WILL BE ISSUED FOR THESE LOCATIONS. HEAT INDICES WILL LIKELY BE
KNOCKED DOWNWARD IN NORTHERN AREAS LATE THIS AFTERNOON IN
LOCATIONS IMPACTED BY CONVECTION.
THE SHORTWAVE WILL MOVE EAST LATER THIS EVENING WITH AN EXPECTED
DOWNWARD TREND IN CONVECTIVE COVERAGE AND INTENSITY. PLAN TO HOLD
ONTO SLIGHT CHANCE POPS OVERNIGHT TO ACCOUNT FOR ANY LINGERING
CONVECTION ALONG DEVELOPED OUTFLOW BOUNDARIES. WARM TEMPERATURES
AND HUMID CONDITIONS WILL PERSIST.
ADDITIONAL ISOLATED TO POTENTIALLY SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT ALONG
ANY RESIDUAL OUTFLOW BOUNDARIES OR IN ADVANCE OF SUBTLE SHORTWAVES
MOVING ACROSS THE AREA IN WEAK NORTHWEST FLOW ALOFT.
GREATER CHANCES FOR SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS
THE MID SOUTH FROM FRIDAY INTO SATURDAY AS A POTENT MID LEVEL
SHORTWAVE AND ASSOCIATED STRONG COLD FRONT MOVE ACROSS THE AREA.
STRENGTHENING DEEP LAYER SHEAR AND AMPLE INSTABILITY WILL LIKELY
SUPPORT THE POTENTIAL FOR SEVERE WEATHER. STORMS SHOULD FORM ALONG
AND AHEAD OF THE FRONT...WITH THE POTENTIAL FOR A SQUALL LINE WITH
EMBEDDED SEVERE STORMS AND POTENTIAL FOR DAMAGING WINDS AND LARGE
HAIL. THE SEVERE THREAT SHOULD SHIFT TO SOUTHEAST SECTIONS OF THE
MID SOUTH ON SATURDAY BEFORE THE FRONT SWEEPS SOUTHEAST THROUGH
THE AREA.
CANADIAN HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WITH A
RETURN TO DRY WEATHER...MUCH COOLER TEMPERATURES...AND LOWER
HUMIDITY. VERY PLEASANT FALL LIKE CONDITIONS WILL PERSIST OVER THE
MID SOUTH FOR THE END OF NEXT WEEKEND AND INTO THE FIRST PART OF
NEXT WEEK.
JLH
&&
.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS SHOULD CONTINUE FOR THE MAJORITY OF THE NEXT 24
HOURS. WINDS ACROSS THE REGION SHOULD BE CALM UNTIL SOUTH WINDS
PICK UP IN THE LATE MORNING HOURS. SURFACE DEW POINT DEPRESSIONS
ARE ALREADY MINIMAL ACROSS PORTIONS OF THE MID-SOUTH. THEREFORE
IFR TO LIFR VISIBILITIES ARE EXPECTED DUE TO FOG AT KMKL AND KTUP.
HAVE REINTRODUCED FOG AT KMEM...BUT ONLY 5 SM SINCE THE MEMPHIS
METRO AREA WILL STAY WARMER. SHOWER AND THUNDERSTORM CHANCES SEEM
MEAGER ACROSS THE REGION FOR TOMORROW SO NO VCSH OR VCTS WILL BE
ADDED TO THE TAFS AT THIS TIME.
RRH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 98 78 96 77 / 10 20 20 20
MKL 95 73 94 72 / 20 20 20 20
JBR 97 74 95 73 / 30 20 20 20
TUP 95 75 95 74 / 10 20 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR CROCKETT-DYER-FAYETTE-HARDEMAN-HAYWOOD-LAKE-LAUDERDALE-
SHELBY-TIPTON.
&&Hazardous weather outlook, Sep 4, 9:47 PM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 947 PM CDT TUE SEP 4 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-052030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 947 PM CDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID CONDITIONS WILL PREVAIL WEDNESDAY AND THURSDAY. HEAT ADVISORIES ARE LIKELY. AN ISOLATED STRONG THUNDERSTORM OR TWO WILL BE POSSIBLE THURSDAY AND FRIDAY. FRIDAY WILL SEE INCREASED CHANCES OF THUNDERSTORMS...A FEW OF WHICH COULD REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:13 PM CDT | Areal Flood Advisory | MEG | Greene, Lawrence, Randolph | 2 hr |
| Sep 5, 4:16 PM CDT | Areal Flood Advisory | MEG | Clay, Greene, Randolph | 119 min |
| Sep 5, 4:19 PM CDT | Special Weather Statement | MEG | Poinsett | 26 min |
| Sep 5, 4:49 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 26 min |
| Sep 5, 6:22 PM CDT | Special Weather Statement | MEG | Yalobusha | 23 min |
| Sep 5, 7:20 AM CDT | Special Weather Statement | MEG | Obion | 25 min |
| Sep 5, 7:44 AM CDT | Special Weather Statement | MEG | Weakley | 31 min |
| Sep 5, 3:56 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 32 min |
| Sep 5, 4:57 PM CDT | Special Weather Statement | MEG | Weakley | 18 min |
| Sep 5, 5:15 PM CDT | Severe Thunderstorm Warning | MEG | Gibson, Obion, Weakley | 30 min |
| Sep 5, 5:37 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Weakley | 23 min |
| Sep 5, 6:00 PM CDT | Special Weather Statement | MEG | Gibson | 30 min |
| Sep 5, 6:06 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 24 min |
| Sep 5, 6:10 PM CDT | Flash Flood Warning | MEG | Carroll, Dyer, Gibson, Henry, Obion, Weakley | 3 hr |
| Sep 5, 6:31 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Gibson, Haywood, Henderson and 1 more | 29 min |
| Sep 5, 6:39 PM CDT | Flash Flood Warning | MEG | Carroll, Henry | 3 hr |
| Sep 5, 6:52 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Hardin, Henderson, McNairy and 1 more | 23 min |
Nearby
Heat Advisories in Mississippi, 2012Heat Advisories in Arkansas, 2012Heat Advisories in Tennessee, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.